Texas, 2022Drought in Texas, July 1 to 31, 2022
July 1 to 31, 2022 · NWS FWD · 28 events in 28 counties and zones
Severe to exceptional drought conditions affected much of North and Central Texas for the entire month of July. Conditions worsened throughout the month after little rainfall was received.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to exceptional drought conditions affected much of North and Central Texas for the entire month of July. Conditions worsened throughout the month after little rainfall was received. The drought prompted a significant spike in cattle sales across North and Central Texas, as both hay and water were low in supply. On July 25th, a small grass fire in Balch Springs (Dallas County) destroyed at 9 homes and damaged 17 more.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 11:51 PM CST, 9 minutes earlier.
Area forecast discussion, Jun 30, 11:51 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1251 AM CDT Fri Jul 1 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Saturday/
This morning is shaping up to be much more humid than the previous
few nights as a surge of upper 60 to low 70 dew points overspreads
the region. This is in part to a disorganized tropical low near the
Texas Gulf Coast that has unlocked a return flow pattern. The main
circulation of the low will remain to our south and east but a few
mainly diurnally driven showers and thunderstorms are expected
this afternoon. A bulk of the precip will remain to our south and
east where the deeper moisture resides, but at least isolated
storms are possible across most of Central Texas and eastern North
Texas. Coverage of storms will be more isolated the further north
and west you go as updrafts fight plenty of dry air in the mid and
upper levels. The influx of surface moisture will also result in
somewhat regulated afternoon highs today with most remaining in
the mid 90s. Of course, heat index values will be in the low 100s
so it will feel much the same (if not more oppressive) than the
past few days.
Most of the convective activity will come to an end with the loss
of heating after sunset. The exception to this will be across the
far southeastern parts of the area as the aformentioned tropical
low moves north over East Texas overnight. By this time, it will
largely be a mid level low with little reflection to the surface
outside of a weak pressure trough. Saturday morning will be warm
and humid, with lows generally a degree or two warmer than they
will be this morning. A re-expansion of convective activity is
forecast over the course of the day Saturday. Similar to today,
the highest coverage of precip will be over Central and eastern
North Texas. Severe weather is not expected both days but brief
heavy rain is possible for some.
Bonnette
&&
.LONG TERM... /Issued 202 PM CDT Thu Jun 30 2022/
/Friday night through Thursday/
The start of the long term portion of the forecast will be
seasonably hot and humid compliments of the weak low pressure
system progged to lift northward across the eastern portions of
Texas Friday through Saturday. Large scale ascent associated with
the low, coupled with more than ample moisture (PWs in excess of 2
inches) across the eastern half of the forecast area, will result
in scattered showers and thunderstorms with a potential for some
localized heavy rainfall. We will maintain the highest PoPs across
the southeastern half of the region Saturday afternoon and
evening, but even the western zones could see a few showers and
storms on the periphery of the cyclonic circulation. Precipitation
will become more centered around the low Saturday night as it
moves into northeast Texas. We will linger some low PoPs across
the north/northeast zones through Sunday morning due to moisture
wrapping around the departing system. Precipitation chances will
decrease to 10 percent or less Sunday afternoon/night once the
upper low finally moves into Arkansas and the upper ridge regains
its true identity. Subsidence under the ridge the remainder of the
week should limit precipitation chances across the entire
forecast area.
The constant fetch of Gulf moisture this weekend through early
next week will keep overnight lows generally in the 70s to around
80. High temperatures on the weekend will be mainly in the lower
to mid 90s, but with the abundant moisture, afternoon heat index
values will reach the triple digits for many. Temperatures will
continue to warm into the July 4th holiday with highs in the upper
90s to around 101 and afternoon heat index values between 100 and
106. Similar (but slightly warmer) high temperatures and heat
index values are expected Tuesday through Thursday, therefore, a
Heat Advisory will likely be necessary for much of North and
Central Texas next week.
79
&&
.AVIATION... /NEW/
/06Z TAFs/
Southeast flow and VFR should prevail at the D10 terminals for the
next 24 hours with a trend of gradually increasing cloud cover.
Patchy MVFR over southeast Texas this morning could impact ACT for
a few hours around sunrise. Isolated thunderstorms are forecast to
develop this afternoon, but the storms are expected remain mostly
south and east of our TAF terminals.
Another surge of MVFR stratus is possible in the extended portions
of the DFW TAF, but our confidence of a ceiling making it over the
terminal was too low to include in the TAF. We added an additional
line to show this potential, but adjustments to this are likely
with future TAFs.
Bonnette
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 76 96 77 95 78 / 0 5 5 20 10
Waco 74 94 76 94 77 / 0 10 10 30 5
Paris 72 93 72 90 73 / 0 10 5 20 10
Denton 75 97 75 95 76 / 0 5 5 20 10
McKinney 75 95 75 93 74 / 0 10 5 20 10
Dallas 77 97 77 95 79 / 0 5 5 20 10
Terrell 73 96 73 94 75 / 5 10 10 30 10
Corsicana 73 93 74 92 76 / 5 20 10 30 10
Temple 72 93 75 94 76 / 0 10 10 30 5
Mineral Wells 72 99 73 97 74 / 0 5 0 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 30, 5:08 PM CST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
608 PM CDT Thu Jun 30 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
608 PM CDT Thu Jun 30 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated to scattered thunderstorms are possible from Friday through
Sunday morning with the best chances in Central and East Texas
during the afternoon hours. Severe weather is not expected, but
locally heavy rainfall is possible each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Stephens
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Palo Pinto
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Parker
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. Several communities across the county implemented water restrictions, including the cities of Reno (Stage 3), Weatherford (Stage 1), and Millsap (Stage 1).
Drought, Tarrant
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. Several grass fires broke out around July 4th from fireworks igniting the dry grasses. The City of Fort Worth fireworks show resulted in several small grass fires and a cancellation of the show after it had started. On July 26th, a kitchen fire at a home in the 5500 block of Jessica Lane in Rendon spread to surrounding houses because of the dry fuel conditions, destroying 3 homes and damaging several other houses plus power lines and propane tanks.
Drought, Dallas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month. The City of Carrolton implemented Stage 1 water restrictions. On July 25th, a grass fire in Balch Springs destroyed 9 homes and damaged 17 more. The fire happened near the intersection of Interstate 20 and South Beltline Road near the Spring Ridge neighborhood. It's believed the fire started after crews cutting grass on the nearby field may have struck a metal object, causing sparks.
Drought, Kaufman
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Van Zandt
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. Several communities across the county implemented water restrictions, including the cities of Van (Stage 2) and Wills Point (Stage 1).
Drought, Eastland
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Comanche
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Mills
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Lampasas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county through the end of the month.
Drought, Erath
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Erath forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Hood
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. Several communities across the county implemented Stage 1 water restrictions.
Drought, Somervell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county through the end of the month.
Drought, Johnson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county through the end of the month. The City of Cleburne implemented Stage 2 water restrictions.
Drought, Ellis
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. The City of Red Oak implemented Stage 1 water restrictions.
Drought, Bosque
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bosque forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county through the end of the month. The City of Clifton implemented Stage 1 water restrictions.
Drought, Coryell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Extreme to exceptional drought conditions affected the county through the end of the month.
Drought, Bell
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, McLennan
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month. Several communities across the county implemented Stage 1 water restrictions, including the cities of China Spring, Tubbs, and Behringer.
Drought, Hill
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hill forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Falls
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Falls forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe to extreme drought conditions affected the county through the end of the month.
Drought, Navarro
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Navarro forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Limestone
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Freestone
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Freestone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Anderson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Anderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Hamilton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
Drought, Henderson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Henderson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Severe to exceptional drought conditions affected the county through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202218 deaths · 5 events
- Heat in Arizona, July 1, 20224 deaths · 3 events
- Drought in South Dakota, July 1 to 31, 2022$135 million · 6 events
- Drought in Iowa, July 1 to 31, 2022$30 million · 8 events
- Flooding in South Dakota, July 1 to 31, 20221 death · 3 events
- Drought in Nebraska, July 1 to 31, 2022$7.5 million · 2 events
- Flooding in Minnesota, July 1 to 11, 2022$3.8 million · 2 events
- Flash Flooding and Hail in South Dakota, July 1, 2022$1.3 million · 62 kt wind · 6 events
- Flooding in South Dakota, July 1 to 31, 2022$336,000 · 6 events
- Flash Flooding in New Mexico, July 1, 2022$375,000 · 3 events
- Hail and Damaging Winds in Pennsylvania, July 1, 2022$115,000 · 1 in hail · 25 events
- Flash Flood and Hail in Wisconsin, July 1 to 5, 2022$126,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046927, 1046930, 1046931, 1046933, 1046934, 1046935, 1046936, 1046937, 1046938, 1046939, 1046941, 1046942, 1046943, 1046944, 1046945, 1046946, 1046947, 1046949, 1046950, 1046952, 1048739, 1048740, 1048741, 1048742, 1048743, 1048744, 1048745, 1048746.